Alert archive / Nebraska / High Wind Warnings in 2008
High Wind Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Oct 26, 2008, 2:18 PM CDT for 10 counties in Nebraska. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2008, 2:18 PM CDT (19:18 UTC)
- Expired
- Oct 26, 2008, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 2:33 PM CDT | NON-TSTM WND GST 66 | 4 Wsw Arcadia, NE | NEBRASKA DEPARTMENT OF ROADS SENSOR ON HIGHWAY 70 |
| Oct 26, 2:46 PM CDT | NON-TSTM WND GST 60 | 3 S York, NE | NEBRASKA DEPARTMENT OF ROADS SENSOR ON I-80 |
| Oct 26, 2:52 PM CDT | NON-TSTM WND GST 61 | Grand Island, NE | |
| Oct 26, 3:10 PM CDT | NON-TSTM WND GST 61 | Aurora, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- -130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 261918 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 218 PM CDT SUN OCT 26 2008 NEZ041-048-049-062>064-270000- /O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ /O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/ /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ NANCE-MERRICK-POLK-HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA... GRAND ISLAND...AURORA...YORK 218 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING REPLACES THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS HIGH AS 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE LOWER TO MID 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ039-040-046-047-270000- /O.UPG.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ /O.NEW.KGID.HW.W.0002.081026T1918Z-081027T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL 218 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THIS REPLACES THE WIND ADVISORY. VERY STRONG NORTH WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON WITH SUSTAINED WIND SPEEDS TO AROUND 40 MPH AND GUSTS AS HIGH AS 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ005>007-017>019-NEZ075>077-084>087-270000- /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ /O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 218 PM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG NORTH WINDS ARE EXPECTED TODAY AS SUSTAINED WIND SPEEDS INCREASE INTO THE 30 TO 40 MPH RANGE WITH WIND GUSTS TO 45 TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A COLD FRONT WILL USHER IN MUCH COLDER AIR TONIGHT. TEMPERATURES ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ060-061-072>074-082-083-270000- /O.CON.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA 218 PM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
1 follow-up statement
000 WWUS73 KGID 262357 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 657 PM CDT SUN OCT 26 2008 NEZ041-048-049-062>064-270800- /O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/ /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ NANCE-MERRICK-POLK-HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...FULLERTON...CENTRAL CITY...OSCEOLA... GRAND ISLAND...AURORA...YORK 657 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE LOWER TO MID 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ039-040-046-047-270100- /O.EXP.KGID.HW.W.0002.000000T0000Z-081027T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL 657 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ KSZ005>007-017>019-NEZ075>077-084>087-270800- /O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ /O.CON.KGID.FZ.W.0003.081027T0600Z-081027T1400Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-ADAMS-CLAY-FILLMORE- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...HASTINGS... CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 657 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. TEMPERATURES OVERNIGHT ARE EXPECTED TO PLUNGE INTO THE 20S AND CAUSE A HARD FREEZE LATE TONIGHT INTO EARLY MONDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ060-061-072>074-082-083-270100- /O.EXP.KGID.WI.Y.0019.000000T0000Z-081027T0000Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD... HOLDREGE...MINDEN...BEAVER CITY...ALMA 657 PM CDT SUN OCT 26 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO SUBSIDE EVEN MORE EARLY THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Oct 26, 12:47 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 26, 12:47 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1247 PM CDT SUN OCT 26 2008
.AVIATION...18Z KGRI TAF. THE MAIN CONCERN FOR THE TAF PERIOD IS
STRONG AND GUSTY NORTHWEST WINDS. WIND SPEEDS WILL APPROACH 30KTS
THIS AFTERNOON WITH SUNSHINE ALLOWING FOR STRONGER WINDS ALOFT TO
MIX DOWN TO THE SURFACE. THE WIND SPEEDS WILL BEGIN TO SUBSIDE
DURING THE EVENING AS THE SUN SETS. LITTLE TO NO CLOUDS EXPECTED
THROUGH THE TAF VALID PERIOD AND VISIBILITIES WILL REMAIN
UNRESTRICTED.
&&
.PREV DISCUSSION... /ISSUED 1040 AM CDT SUN OCT 26 2008/
UPDATE...UPGRADED FREEZE WATCH TO A FREEZE WARNING. NEW 12Z ETA
AND NAM GUIDANCE HAVE COME IN AND CONTINUE TO BE VERY COLD. IN
FACT...NAM AND ETA GUIDANCE FOR TONIGHT ARE NOW FORECASTING LOWS
OF 16 TO 17 DEGREES IN GRAND ISLAND...WITH THE WARMEST FORECAST OF
21 TO 22 DEGREE READINGS IN CONCORDIA. THEREFORE...THIS IS A CLEAR
CUT HARD FREEZE FOR THE ENTIRE REGION. CURRENT BELIEF IS THAT
GUIDANCE IS A LITTLE TOO COLD AS WINDS STAY UP OVERNIGHT ALLOWING
FOR SOME MIXING. THEREFORE...OFFICIAL FORECAST REMAINS ON AVERAGE
ABOUT 5 DEGREES WARMER THAN MODEL FORECAST GUIDANCE...WHICH IS
STILL A HARD FREEZE FOR EVERYONE IN THE CWA.
PREV DISCUSSION... /ISSUED 525 AM CDT SUN OCT 26 2008/
DISCUSSION...WIND SPEEDS WILL BE THE BIGGEST CONCERN TODAY. DEEP
MIXING WILL ALLOW VERY STRONG WIND GUSTS OF 45 TO 55 MPH
ESPECIALLY TO THE NORTH WHERE LOCATIONS LIKE ORD MAY FLIRT WITH
HIGH WIND WARNING GUSTS THIS AFTERNOON FOR A BRIEF PERIOD.
SUSTAINED WIND SPEEDS SHOULD BE NO PROBLEM AS WELL.
FOR TEMPERATURES...DID NOT DEVIATE TOO MUCH FROM PREVIOUS FORECAST
FOR TODAY AND TONIGHT. FEEL THAT MODEL GUIDANCE IS TOO COLD FOR
TONIGHT CONSIDERING THE FACT THAT WIND SPEEDS ARE GOING TO STAY UP
A BIT AND THERE IS NO SNOW ON THE GROUND. ALSO THINK THAT MODEL
GUIDANCE IS TOO COLD FOR MONDAY NIGHT AS RETURN FLOW BEGINS AND HAVE
REFLECTED THIS IN GRIDS. I WENT ABOVE MODEL GUIDANCE BY A FEW
DEGREES OR SO FOR TUESDAY NIGHT AS WELL.
THE ATMOSPHERE WILL BE DRY AS A BONE FOR THE NEXT SEVERAL DAYS
WITH CLOUDS DIFFICULT TO COME BY MUCH LESS PRECIPITATION.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR NEZ041-048-049-
062>064-075>077-084>087.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR KSZ005>007-
017>019.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-017>019.
&&
UPDATE/AVIATION...WESELYHazardous weather outlook, Oct 26, 9:56 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 956 AM CDT SUN OCT 26 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 956 AM CDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT TODAY. PLEASE REFER TO THE WIND ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. LOW TEMPERATURES TONIGHT ARE FORECAST TO FALL WELL BELOW FREEZING BRINGING THE FIRST HARD FREEZE OF THE SEASON TO MUCH OF THE OUTLOOK AREA. A FREEZE WARNING IS IN EFFECT FOR LOCATIONS THAT HAVE YET TO SEE A HARD FREEZE. THIS WILL BE THE COLDEST NIGHT THUS FAR THIS SEASON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FREEZE WARNING WILL REMAIN IN EFFECT MONDAY MORNING. EVERYONE IN THE REGION WILL SEE A VERY HARD FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:42 AM CDT | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 15 hr |
| Oct 26, 9:46 AM CDT | Freeze Warning | GID | Adams, Clay, Fillmore, Franklin, Hall, Hamilton and 7 more | 23 hr |
Nearby
High Wind Warnings in Nebraska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.